Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 25, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Aug 16, 2005, 3:22 AM CDT for Baylor County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2005, 3:22 AM CDT (08:22 UTC)
- Expired
- Aug 16, 2005, 6:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Counties, with a storm outline in the text
County Baylor County, TX
The radar
The Altus AFB radar (KFDR), 93 km from the middle of the area, began a volume at 08:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.4 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 1404 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOUN 160831 FFWOUN TXC023-161115- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORMAN OK 322 AM CDT TUE AUG 16 2005 THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A * FLASH FLOOD WARNING FOR... BAYLOR COUNTY IN NORTHERN TEXAS * UNTIL 615 AM CDT * AT 322 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OCCURRING ACROSS SOUTHERN AND EASTERN PORTIONS OF BAYLOR COUNTY. THE THUNDERSTORMS PRODUCING THE RAIN WERE MOVING NORTH AROUND 20 MPH. RADAR ESTIMATED RAINFALL TOTALS SINCE 1 AM INDICATE THAT ONE TO THREE INCHES OF RAIN HAS FALLEN OVER PORTIONS OF SOUTHERN AND EASTERN BAYLOR COUNTY... ESPECIALLY IN AREAS JUST TO THE EAST AND SOUTHEAST OF SEYMOUR. ADDITIONAL HEAVY RAIN IS LIKELY TO OCCUR THROUGH 5 AM. TRAVELERS ON HIGHWAY 114 FROM WESTOVER TO SEYMOUR... AND ON HIGHWAY 183 FROM SEYMOUR SOUTH TO THE THROCKMORTON COUNTY LINE... SHOULD BE ESPECIALLY ALERT FOR HIGH WATER. HEAVY RAINS OF NEAR 5 TO 6 INCHES OVER THE PAST FEW DAYS HAVE LEFT THE GROUND SATURATED. THE CURRENT ADDITIONAL HEAVY RAINFALL WILL RAPIDLY RUN OFF... POSSIBLY CREATING FLASH FLOODING CONDITIONS. * LOCATIONS IN THE WARNING INCLUDE BOMARTON...LAKE KEMP...MABELLE... SEYMOUR...WESTERN LAKE DIVERSION AND WESTOVER EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES...AND FARM LAND ALONG THE BANKS OF CREEKS AND STREAMS. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT DRIVE VEHICLES INTO AREAS WHERE WATER COVERS THE ROADWAY. LAT...LON 3341 9945 3341 9897 3382 9897 3373 9940 $$ CJS
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 15, 9:21 PM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Aug 15, 9:21 PM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 921 PM CDT MON AUG 15 2005 SHOWERS AND THUNDERSTORMS HAVE INCREASED IN AREAL COVERAGE THIS EVENING JUST SOUTH OF THE FA AND CONTINUE TO SPREAD NWD. WILL KEEP HIGH POPS FOR SRN AREAS OF THE FA MUCH AS THE PREV FCST AS WK S/W SERN NM/W TX DRIFTS SLOWLY NEWD AND INTERACTS WITH VERY MOIST AMS AND SK SFC BNDRY FROM SERN OK INTO CNTRL TX. WILL REORIENTATE POP GRIDS TO BETTER REFLECT EVOLUTION OF THE PRECIP OVERNIGHT...OTRW NO OTHER SIG CHANGES. 2 AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 321 PM CDT MON AUG 15 2005 .DISCUSSION... THE FORECAST FOR THE NEXT WEEK IS MUCH MORE COMPLICATED THAN USUAL FOR AUGUST. THE COLD FRONT THAT PASSED THROUGH OUR FORECAST AREA OVER THE WEEKEND IS SLOWLY LOSING ITS IDENTITY JUST SOUTHEAST OF OUR FORECAST AREA. RAIN... DRIZZLE... AND ISOLATED THUNDERSTORMS CONTINUE TO THE NORTHWEST OF THE FRONT... AND ARE LIKELY TO CONTINUE THROUGH AT LEAST TOMORROW. WE DO NOT CURRENTLY EXPECT ENOUGH RAINFALL TO JUSTIFY A FLOOD WATCH... HOWEVER. THE RAIN SHOULD BECOME MORE AND MORE SCATTERED... THEN ISOLATED... AS THE WEEK PROGRESSES. POPS DECREASE SLOWLY AS A RESULT. TEMPERATURES WILL INCREASE AS THE RAIN SUBSIDES... BUT THE WET GROUND WILL ABSORB MUCH OF THE INSOLATION... AND DAILY HIGHS WILL NOT BE AS WARM AS GUIDANCE SUGGESTS. ANOTHER COLD FRONT IS FORECAST TO ARRIVE NEXT WEEKEND. THERE IS SUBSTANTIAL UNCERTAINTY AS DIFFERENT MODELS AND DIFFERENT RUNS OF THE SAME MODEL DO NOT AGREE WELL. IN FACT... THERE IS ABOUT A 20- DEGREE DIFFERENCE BETWEEN THE GFS AND ECMWF IN NORTHWEST OKLAHOMA ON SATURDAY. WE HAVE SIDED SLIGHTLY WITH THE ECMWF... BUT HAVE NOT JUMPED COMPLETELY ON ITS BANDWAGON YET. SIMILARLY... POPS HAVE BEEN ADDED... EXPANDED... AND RAISED SOMEWHAT OVER THE UPCOMING WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 85 70 92 / 50 40 30 20 HOBART OK 68 86 70 94 / 50 40 20 20 WICHITA FALLS TX 69 86 72 94 / 70 50 30 20 GAGE OK 63 87 66 92 / 20 20 20 20 PONCA CITY OK 66 86 69 89 / 30 30 20 20 DURANT OK 70 87 72 93 / 70 50 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 24/23
Hazardous weather outlook, Aug 15, 11:52 AM CDT, 15 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1152 AM CDT MON AUG 15 2005
OKZ004>048-050>052-TXZ083>090-161200-
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
ONGOING RAIN OVER PARTS OF THE SOUTHERN HALF OF OKLAHOMA AND
NORTHERN TEXAS WILL CONTINUE INTO THE EVENING HOURS. A NEARLY
STATIONARY FRONT OVER EAST CENTRAL INTO SOUTH CENTRAL OKLAHOMA WILL
CONTINUE TO PROVIDE A FOCUS FOR RAIN AND POSSIBLE THUNDERSTORM
DEVELOPMENT TODAY. EXTENSIVE CLOUD COVER AND PRECIPITATION OVER THE
AREA WILL PRECLUDE STRONG SURFACE HEATING TODAY AND THEREBY LIMIT
THE AMOUNT OF INSTABILITY THAT CAN DEVELOP. THE PRESENCE OF ONLY
MODEST AMOUNTS OF INSTABILITY... ALONG WITH RELATIVELY WEAK VERTICAL
WIND SHEAR... WILL MINIMIZE THE POTENTIAL FOR SEVERE THUNDERSTORMS
THROUGH TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY AUG 16.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...40 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN ON TUESDAY...
TAPERING OFF TO ONLY A SLIGHT CHANCE ON WEDNESDAY. THERE WILL BE A
SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN NORTHERN OKLAHOMA BY THE
WEEKEND AS A COLD FRONT APPROACHES THE AREA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
TUESDAY.
24The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 5:46 AM CDT | Flash Flood Warning | OUN | Knox | 3 hr |
| Aug 16, 6:05 AM CDT | Flash Flood Warning | OUN | Baylor | 3 hr |
| Aug 16, 6:18 AM CDT | Flash Flood Warning | OUN | Archer | 3 hr |
| Aug 16, 7:14 AM CDT | Flash Flood Warning | OUN | Wichita | 3 hr |
| Aug 16, 9:00 AM CDT | Flash Flood Warning | OUN | Archer, Baylor, Clay, Knox, Wichita, Wilbarger | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.